MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CHS LAG SC 90MM 3.54; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. CHS LAG SC 90MM 3.54; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 121107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a patient fall and broken implant.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.The lab analysis concluded that the visual inspection did not show a fracture of the implant.No other deviations were identified during this investigation.The medical investigation concluded that the x-ray provided do not provide an indication for the root cause of the reported fall but non-union of the previous repair cannot be ruled out.Based on the information provided the revision surgery was performed due to a fall injury that was sustained by the patient and not a mal-performance of the implant.The impact to the patient beyond the revision cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
CHS LAG SC 90MM 3.54
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9112844
Report Number1020279-2019-03469
Device Sequence Number1749473
Product Code HSB
UDI-Device Identifier03596010061829
UDI-Public03596010061829
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K933027
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121107
Device Lot Number17GT89734
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR